Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 291, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 20, 2011, 8:13 PM CDT for Greenwood County, Kansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 20, 2011, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Greenwood County, KS
The radar
The Topeka radar (KTWX), 109 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:24 PM CDT | TSTM WND GST 50 | Madison, KS | 50MPH WINDS AND PEA SIZE HAIL. |
| Jun 20, 8:26 PM CDT | HAIL 0.5 | Madison, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2898 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
782
WUUS53 KICT 210113
SVRICT
KSC073-210200-
/O.NEW.KICT.SV.W.0291.110621T0113Z-110621T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 900 PM CDT
* AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST
OF MADISON TO HAMILTON TO 5 MILES NORTHEAST OF EUREKA...AND MOVING
EAST AT 45 MPH. THIS SEVERE THUNDERSTORM WARNING REPLACES THE
PREVIOUS WARNING IN EFFECT FOR THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
HAMILTON...MADISON AND VIRGIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3784 9634 3808 9637 3818 9636 3818 9596
3817 9595 3785 9596
TIME...MOT...LOC 0112Z 263DEG 38KT 3815 9620 3803 9617
3788 9619
WIND...HAIL 60MPH 1.00IN
$$
JAKUB2 follow-up statements
008
WWUS53 KICT 210122
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CDT MON JUN 20 2011
KSC073-210200-
/O.CON.KICT.SV.W.0291.000000T0000Z-110621T0200Z/
GREENWOOD KS-
822 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GREENWOOD COUNTY UNTIL 900 PM CDT...
AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MADISON TO HAMILTON TO EUREKA...
MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
VIRGIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3784 9634 3808 9637 3818 9636 3818 9596
3817 9595 3785 9596
TIME...MOT...LOC 0122Z 268DEG 29KT 3814 9612 3801 9614
3786 9619
WIND...HAIL 60MPH 1.00IN
$$
CARUSO393
WWUS53 KICT 210132
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT MON JUN 20 2011
KSC073-210200-
/O.CON.KICT.SV.W.0291.000000T0000Z-110621T0200Z/
GREENWOOD KS-
832 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GREENWOOD COUNTY UNTIL 900 PM CDT...
AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MADISON TO HAMILTON TO 6 MILES
NORTHEAST OF EUREKA...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
VIRGIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3785 9596 3784 9634 3817 9627 3818 9600
3818 9596 3817 9595
TIME...MOT...LOC 0132Z 271DEG 16KT 3815 9611 3802 9613
3787 9618
WIND...HAIL 60MPH 1.00IN
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:39 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 20, 6:39 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT MON JUN 20 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU FRONTAL BOUNDARY EXTENDED FROM NORTH CENTRAL KANSAS SOUTHWARD TO NEAR A HILLSBORO TO WICHITA TO SOUTH HAVEN LINE. THUNDERSTORMS...PRODUCING VERY STRONG WINDS AND HAIL...HAD FORMED ALONG THE FRONT. THIS BOUNDARY ALONG WITH THE THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST KANSAS THIS EVENING AFFECTING THE KCNU TAF SITE BY 02Z. THUNDERSTORMS SHOULD BE OUT OF THE AREA BY 07Z. SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO SOUTH CENTRAL NEBRASKA RESULTING IN WEST TO NORTHWEST WINDS GUSTING TO 35 KTS ACROSS CENTRAL KANSAS AFTER 09Z. && .PREV DISCUSSION... /ISSUED 231 PM CDT MON JUN 20 2011/ DISCUSSION... MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL LATE THIS AFTERNOON INTO TONIGHT. TONIGHT: STRONGLY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON/EVENING AHEAD OF DRYLINE WITH MLCAPES OF 2,500-4,000 J/KG. PACIFIC FRONT SHOULD BE CATCHING UP TO THE DRYLINE ALONG THE I-135 CORRIDOR TOWARD 4PM-5PM. MID-LEVEL COOLING CATCHING UP TO THE FRONT/DRYLINE AND DECENT THETA-E CONVERGENCE ALONG THE BOUNDARY SHOULD PROMOTE THE DEVELOPMENT OF SEVERE THUNDERSTORMS ON THE DRYLINE/FRONT. STRENGTHENING DEEP LAYER SHEAR WILL BE MAINLY PARALLEL TO THE FRONT WITH A SLIGHTLY GREATER ANGLE NEAR THE OKLAHOMA BORDER. THEREFORE WE EXPECT SEVERE THUNDERSTORMS TO DEVELOP IN AN AXIS ROUGHLY ALONG OR JUST EAST OF I-135 BY LATE AFTERNOON...WITH THIS STORM ACTIVITY EVENTUALLY CONGEALING INTO A BROKEN-SOLID QUASI- LINEAR BAND...TRANSLATING SLOWLY EASTWARD ACROSS THE FLINT HILLS AND SOUTHEAST KS THIS EVENING. VERY LARGE HAIL AND SIGNIFICANT WIND DAMAGE POTENTIAL WILL BE THE PRIMARY THREATS FROM THIS BAND OF STORMS. LOW-LEVEL WINDS BACK TO SOUTHEASTERLY EARLY THIS EVENING IN SOUTHEAST KS AS LCL HEIGHTS LOWER...SO THERE WILL BE AT LEAST A SMALL POSSIBILITY OF A TORNADO THERE. THE BULK OF THE MESOSCALE CONVECTIVE SYSTEM SHOULD SHIFT EASTWARD OUT OF SOUTHEASTERN KS AFTER MIDNIGHT AS THE 850 FLOW/MOISTURE TRANSPORT VEERS OUT. CURRENT WIND ADVISORY REASONABLE WITH LITTLE ADJUSTMENT NEEDED AT THIS TIME. TUESDAY-THURSDAY: THE UPPER LEVEL STORM SYSTEM WILL BE SLOW TO MOVE OUT OF THE UPPER MIDWEST TO THE GREAT LAKES DURING THIS PERIOD. THERE WILL BE A LINGERING SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE FAR SOUTHEAST COUNTIES UNTIL THE FRONT MOVES OUT TUESDAY EVENING...AND IN THE WRAP-AROUND MOISTURE AREA OVER OUR NORTHWESTERN-MOST COUNTIES. OTHERWISE...LINGERING GUSTY NORTHWEST WINDS TUESDAY INTO WEDNESDAY BEHIND THE DEPARTING STRONG STORM SYSTEM. A RETURN TO MORE SEASONAL TEMPERATURES IS EXPECTED DURING THIS 3 DAY PERIOD. FRIDAY-MONDAY: UPPER RIDGING WILL DEVELOP OVER THE SOUTHERN TIER STATES INTO THIS WEEKEND...WITH THE FASTER WESTERLIES ALOFT OVER THE NORTHERN STATES. THIS WILL LEAVE OUR AREA IN A MAINLY WEAK ZONAL FLOW ALOFT PATTERN WITH THE POTENTIAL FOR WEAK EMBEDDED DISTURBANCES. THE RESULTANT LEE TROUGHING WILL DRAW LOW-LEVEL MOISTURE/INSTABILITY NORTHWARD INTO THE CENTRAL PLAINS. AT LEAST LOW THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST INTO THIS WEEKEND...WITH RELATIVELY HIGHER PROBABILITIES IN OUR NORTHEASTERN COUNTIES GIVEN THE NW-SE ORIENTED MID-LEVEL BAROCLINIC ZONE. JMC AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN FORECAST PROBLEM REMAINS CONVECTION. DRYLINE HAS MADE IT TO K9K7 TO P28. WINDS AHEAD OF THE DRYLINE ARE 18030G40KTS...WEST OF IT THEY ARE 24020G30KTS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE BETWEEN 21Z AND 22Z. THIS WILL AFFECT KCNU LATER THIS EVENING BY 6 TO 8 PM. THERE IS A GREAT DEAL OF UNCERTAINTY WHETHER KICT...KHUT...AND KSLN WILL GET INTO ANY OF THE ACTIVITY. LOOKS LIKE NOW THEY MAY DEVELOP JUST ALONG OR EAST OF THOSE SITES. THE STORMS SHOULD EXIT KANSAS BY 5Z. WINDS WILL BECOME WESTERLY BEHIND THE COLD FRONT OVERNIGHT. CIGS SHOULD BE VFR EXCEPT IN THE STRONG TO SEVERE THUNDERSTORMS. COOK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 85 61 88 / 30 10 10 10 HUTCHINSON 63 84 60 89 / 30 10 10 10 NEWTON 64 83 60 86 / 40 10 10 10 ELDORADO 63 83 59 86 / 70 10 10 10 WINFIELD-KWLD 66 87 62 90 / 60 10 10 10 RUSSELL 59 81 58 86 / 30 20 20 0 GREAT BEND 60 82 57 88 / 20 10 10 0 SALINA 63 82 60 85 / 30 20 20 10 MCPHERSON 63 83 60 86 / 30 10 10 10 COFFEYVILLE 69 87 64 87 / 70 20 20 10 CHANUTE 67 85 61 84 / 70 20 20 10 IOLA 67 85 61 83 / 70 20 20 10 PARSONS-KPPF 67 85 61 86 / 70 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 20, 3:43 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 343 PM CDT MON JUN 20 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 343 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON ROUGHLY ALONG THE I-135 CORRIDOR. THE STORMS ARE EXPECTED TO MERGE INTO A LINEAR BAND OF STORMS BY EARLY EVENING...WITH THE LINE MOVING SLOWLY ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS THIS EVENING. THE PRIMARY THREATS WILL BE VERY LARGE HAIL TO 2 INCHES OR GREATER IN DIAMETER AND DAMAGING WIND GUSTS TO 80 MPH. IN ADDITION...A BRIEF TORNADO OR TWO WILL BE POSSIBLE INTO MID EVENING ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LINGERING THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS CENTRAL AND FAR SOUTHEASTERN KANSAS. A FEW STRONG STORMS ARE POSSIBLE IN THE FAR SOUTHEAST WITH GUSTY WINDS AND HAIL. CHANCES FOR THUNDERSTORMS WILL RETURN IN THE FORECAST FROM THURSDAY NIGHT THROUGH SUNDAY. STRONG STORMS WILL BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING ALONG AND EAST OF THE INTERSTATE 135 CORRIDOR. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Local storm report, Jun 20, 7:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
753 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 1 W BURDEN 37.31N 96.77W
06/20/2011 E1.00 INCH COWLEY KS EMERGENCY MNGR
&&
SULLIVANLocal storm report, Jun 20, 7:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND GST 6 E ARKANSAS CITY 37.07N 96.93W
06/20/2011 E60.00 MPH COWLEY KS FIRE DEPT/RESCUE
ALSO NICKEL TO QUARTER SIZE HAIL.
0751 PM HAIL 6 E ARKANSAS CITY 37.07N 96.93W
06/20/2011 E1.00 INCH COWLEY KS FIRE DEPT/RESCUE
ALSO ESTIMATED 60 MPH WINDS.
&&
BDKLocal storm report, Jun 20, 7:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 10 W EUREKA 37.82N 96.47W
06/20/2011 E0.75 INCH GREENWOOD KS LAW ENFORCEMENT
&&
SULLIVANLocal storm report, Jun 20, 7:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND GST SAFFORDVILLE 38.38N 96.40W
06/20/2011 E60 MPH CHASE KS TRAINED SPOTTER
&&
SGSLocal storm report, Jun 20, 8:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 W BURDEN 37.31N 96.77W
06/20/2011 M0.88 INCH COWLEY KS EMERGENCY MNGR
NICKEL SIZE HAIL.
&&
SULLIVANLocal storm report, Jun 20, 8:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST DEXTER 37.18N 96.72W
06/20/2011 E60 MPH COWLEY KS EMERGENCY MNGR
ESTIMATED 60MPH WINDS.
&&
SULLIVANThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:05 PM CDT | Wind Advisory | ICT | Barton, Ellsworth, Lincoln, Rice, Russell, Saline | 8 hr |
| Jun 20, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 66 min |
| Jun 20, 7:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood | 52 min |
| Jun 20, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood | 49 min |
| Jun 20, 8:48 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 57 min |
| Jun 20, 9:08 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood, Montgomery, Wilson | 52 min |
| Jun 20, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 82 min |
| Jun 20, 9:51 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Labette, Montgomery, Neosho, Wilson | 69 min |
| Jun 21, 3:27 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Lincoln, Russell | 14 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.